MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13766
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - additional common device name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product code: gbo, lje.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that air leakage was found to be coming from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter during an unknown procedure.Usage of the device was discontinued and the procedure was successfully completed by using another like-device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 31oct2024, it was reported that no damage was noted to the package prior to use.The device was stored vertically.The device was returned for investigation on 12nov2024.The flare of the catheter was folding inside the hub.The suture string was broken from the loop at the distal end of the catheter.The device leaked from the white cap attached to the hub.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex a): investigation ¿ evaluation: it was reported that air leakage was found to be coming from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter during an unknown procedure.Usage of the device was discontinued, and the procedure was successfully completed by using another like-device.No damage was noted to the package prior to use.The device was stored vertically.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use (ifu), and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was received in a used condition.The investigation confirmed the white cap / mac-loc adapter connection site passed the gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping from the cap / mac-loc adaptor connection site.A visual examination discovered the flare folded over the opening within the lumen of the mac-loc adaptor.Dimensional analysis confirmed that the device and components were manufactured out of specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.Associated subassembly lots revealed no relevant nonconformances.It should be noted that there was one other complaint on this final lot from the same customer for a similar event.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.Evidence gathered upon review of the dmr, ifu, and dhr showed no evidence of additional nonconforming product in the field.Containment was performed on the complaint lot.Additionally, a nonconformance investigation and a supplier corrective action request were initiated due to this occurrence.Any request to assess for field action will be addressed in the nonconformance investigation.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the main cause of failure is manufacturing related.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20508864
Report Number1820334-2024-01387
Device Sequence Number7920266
Product Code FGE
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)270816(10)16209398
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13766
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number16209398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/31/2024
06/24/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/14/2024
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown